MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401103000
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture occurred resulting in patient complications.The 85-90% stenosed target lesion was located in the severely calcified left anterior descending artery.Following use of a 1.25 rota burr, the 10mmx3.00mm wolverine coronary cutting balloon cutting balloon was advanced using guidezilla due to difficulty in advancement.The wolverine was inflated at nominal pressure distal to the calcified lesion.The balloon was inflated a second time directly in the calcified lesion, but the balloon ruptured at 8 atmospheres for 10 seconds, leaving atherectomy bits embedded in the lesion and impossible to retrieve, resulting in dissection and vessel occlusion.No blades were detached.An attempt was made to cover the balloon with the guidezilla, but the guidezilla would not advance.Bailout techniques were carried out with a wire and a parallel, non-boston scientific, balloon, which also ruptured.The guidezilla was advanced with two non-boston scientific wires in the patient successfully covering the devices and everything was retracted from the patient.A stent was implanted to treat the dissection, and the procedure was completed with other devices.There were no further patient complications and the patient fully recovered.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23742361
Report Number2124215-2025-88984
Device Sequence Number21384707
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public(01)08714729888260(17)270722(10)37031353
Combination Product (Y/N)N
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401103000
Device Catalogue NumberH74939401103000
Device Lot Number0037031353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/08/2025
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown